California, 2003

Wildfire in California, July 13, 2003

July 13, 2003 · NWS SGX · 1 event in 1 county or zone

A brush fire burned 20 acres before being contained.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

A brush fire burned 20 acres before being contained.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 13, 7:20 AM PST, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 13, 7:20 AM PST, 2 hours 40 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
330 AM PDT SUN JUL 13 2003

.SYNOPSIS...COASTAL LOW CLOUDS WILL SPREAD INLAND TO THE LOWER
COASTAL SLOPES EACH NIGHT...THEN LINGER AT SOME BEACHES EACH
AFTERNOON. HOT INLAND TEMPERATURES WILL CONTINUE EACH AFTERNOON.
HIGH PRESSURE WILL WEAKEN A LITTLE THE LATTER HALF OF THE WEEK WITH
MONSOONAL MOISTURE BRINGING A CHANCE OF THUNDERSTORMS TO THE
MOUNTAINS EACH AFTERNOON.

.DISCUSSION...HIGH PRESSURE CENTERED OVER THE SW STATES WL WEAKEN A
LTL THE LATTER HALF OF THE WEEK. CSTL LOW CLOUDS WL EXTEND LCLLY
INLAND TO THE LWR CSTL VLYS EACH NIGHT FOR THE FIRST HALF OF THE
WEEK...THEN A LTL LESS COVERAGE THE LATTER HALF OF THE WEEK. HOT
AFTERNOON TEMPERATURES WILL CONTINUE FOR INLAND AREAS. SW CA WL
REMAIN ON THE FRINGES OF THE MONSOON AIR MASS TO THE SOUTH AND EAST
THRU TUE WITH ONLY SOME MID AND HIGH LVL CLOUDS DRIFTING OVR AT
TIMES. AS THE HIGH WKNS THE LATTER HALF OF THE WEEK...THE PATTERN WL
BECOME MORE FAVORABLE FOR A GREATER INFLUX OF MONSOONAL MSTR AND AT
LEAST SOME CHANCE FOR AFTERNOON THUNDERSTORMS OVR THE MTNS AND
POSSIBLY DESERTS.

.SAN...MARINE WEATHER STATEMENT...SEE LAXMWSSGX.

MARTIN
Hazardous weather outlook, Jul 13, 5:00 AM PST, 5 hours before
CAZ042-043-048-050-055>058-060>062-141300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PDT SUN JUL 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MARTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Diego

When
July 13, 10:00 AM PST to 12:00 PM PST
Where
San Diego County, 5 mi E of Escondido
Reported by
NEWSPAPER
Coordinates
33.028, -116.770 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365774.